Are there any side effects to having an epidural steroid injection in my back?

As with all procedures, there are some risks to epidural steroid injections. This is really an issue you should discuss with your physician before consenting to the injections.

Some possible problems are pain (from the injection), infection, worsening of symptoms, and nerve damage. Some patients experience a headache after the procedure.

Suzanne Novak, MD, PhD, and William C. Nemeth, MD. The Basis for Recommending Repeating Epidural Steroid Injections for Radicular Low Back Pain: A Literature Review. In Archives of Phys Medicine & Rehabilitation. March 2008. Vol. 89. Issue 3. Pp. 543-552.



 Post to Del.icio.us

 Email to a Friend






*Disclaimer:*The information contained herein is compiled from a variety of sources. It may not be complete or timely. It does not cover all diseases, physical conditions, ailments or treatments. The information should NOT be used in place of visit with your healthcare provider, nor should you disregard the advice of your health care provider because of any information you read in this topic.



All content provided by eORTHOPOD® is a registered trademark of Medical Multimedia Group, L.L.C.. Content is the sole property of Medical Multimedia Group, LLC and used herein by permission.

Back to top

MySpace Tracker